Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 103, NWS Northern Indiana

August 7, 2013Berrien County, Michigan; LaPorte County, Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 7, 2013, 1:20 PM EDT for Berrien County, Michigan; LaPorte County, Saint Joseph County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 1:20 PM EDT (17:20 UTC)
Expired
Aug 7, 2013, 2:00 PM EDT
In force
40 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1711 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS53 KIWX 071720
SVRIWX
INC091-141-MIC021-071800-
/O.NEW.KIWX.SV.W.0103.130807T1720Z-130807T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
120 PM EDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA...
  NORTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 200 PM EDT/100 PM CDT/

* AT 116 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THREE
  OAKS...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUCHANAN AROUND 155 PM EDT.
  NILES AROUND 200 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GALIEN...DAYTON AND BERTRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4189 8623 4172 8624 4173 8666 4183 8665
TIME...MOT...LOC 1720Z 267DEG 15KT 4177 8656

HAIL...1.00IN
WIND...60MPH

$$

CEO
1 follow-up statement
341 
WWUS53 KIWX 071744
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
144 PM EDT WED AUG 7 2013

INC091-141-MIC021-071800-
/O.CON.KIWX.SV.W.0103.000000T0000Z-130807T1800Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
144 PM EDT WED AUG 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BERRIEN...NORTHEASTERN LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES
UNTIL 200 PM EDT/100 PM CDT/...

AT 144 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF NEW CARLISLE...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUCHANAN AROUND 155 PM EDT.
  NILES AROUND 200 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BERTRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4184 8659 4189 8623 4172 8624 4173 8664
TIME...MOT...LOC 1744Z 267DEG 15KT 4177 8643

HAIL...1.00IN
WIND...60MPH

$$

CEO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:52 AM EDT, 8 hours 28 minutes earlier.

Area forecast discussion, Aug 7, 4:52 AM EDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 AM EDT WED AUG 7 2013

.SYNOPSIS...
ISSUED AT 353 AM EDT WED AUG 7 2013

A COLD FRONT WILL BRING INCREASING CHANCES FOR SCATTERED SHOWERS
AND THUNDERSTORMS TO THE AREA TODAY INTO THIS EVENING. A FEW
THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON. AN UPPER
LEVEL DISTURBANCE MAY BRING A FEW SHOWERS AND THUNDERSTORMS TO
MAINLY INDIANA AND OHIO THURSDAY INTO FRIDAY...WITH DRY AND COOLER
WEATHER EXPECTED BY THIS WEEKEND.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 353 AM EDT WED AUG 7 2013

MAIN FOCUS THROUGH MID MORNING WILL BE ON TWO AREAS OF
CONVECTION...ONE AN EASTERN WISCONSIN/CENTRAL MICHIGAN MCS AND THE
OTHER A LESS ORGANIZED MULTICELL CLUSTER ACROSS EASTERN IOWA. THE
EASTERN IOWA ACTIVITY WILL LIKELY WEAKEN AND SHIFT MORE SOUTHEAST
INTO CENTRAL ILLINOIS AS AN EASTERN KANSAS/CENTRAL MISSOURI MCS
INTERCEPTS MOIST LOW LEVEL INFLOW. WEST-TO-EAST STEERING FLOW WITH
ASSOCIATED PV ANOMALY LIFTING THROUGH THE NORTHERN LAKES SHOULD
ALLOW THE WEAKENING MICHIGAN MCS TO PASS JUST NORTH OF THE FA. AS
A RESULT CUT POPS SIGNIFICANTLY THROUGH MID MORNING...EXCEPT FOR
FAR NORTHERN ZONES GIVEN CLOSE PROXIMITY TO TRAILING LINE OF
CONVECTION.

THE NORTHERN LAKES SHORTWAVE AND MCS WILL FORCE A PRE-FRONTAL
TROUGH/CONVECTIVE OUTFLOW SOUTH INTO THE AREA LATER THIS MORNING AND
AFTERNOON. SFC DEWPOINTS NEAR 70F WITHIN LOW LEVEL THETA-E
RIDGE IN ADVANCE OF THIS FEATURE WILL LEAD TO AT LEAST MODERATE
DESTABILIZATION...POSSIBLY STRONG (SBCAPE TO 3000 J/KG) DEPENDING ON
CLOUD COVER. THIS COUPLED WITH 30-40 KNOTS OF DEEP LAYER SHEAR HINTS
AT THE POTENTIAL FOR A FEW SEVERE STORMS. HOWEVER...LOW LEVEL
CONVERGENCE ALONG THE BOUNDARY WILL WEAKEN WITH TIME TODAY AS THE
FLOW ALOFT BECOMES MORE PARALLEL TO IT. ALSO...MEAGER MID LEVEL
LAPSE RATES, SUBTLE HEIGHT RISES BEHIND THE MORNING NORTHERN LAKES
WAVE, DRY ENTRAINMENT ABOVE 800 MB, AND THE IWX CWA BECOMING
LOCATED IN THE RIGHT EXIT REGION OF A MERGING UPPER MIDWEST 110-120
KT UPPER JET SHOULD LIMIT COVERAGE AND POSSIBLY ORGANIZATION BY
THIS AFTERNOON. AS A RESULT HELD WITH CHANCE/SCT POPS FOR
SHOWERS/STORMS USING A HRRR/SPC WRF COMPROMISE FOR HOURLY DETAIL
IN GRIDS. ISOLATED THUNDERSTORMS MAY EVEN FORM ALONG THE PRIMARY
COLD FRONT LATER IN THE AFTERNOON AND EVENING AS IT SAGS SLOWLY
SOUTH INTO THE REGION.

BY TONIGHT...THE PERSISTENT NORTHEAST MANITOBA NEGATIVE HEIGHT
ANOMALY/CLOSED LOW WILL MEANDER SOUTHEAST INTO WESTERN ONTARIO
WITH BELT OF STRONG WESTERLIES ACROSS THE UPPER MIDWEST AND
NORTHERN GREAT LAKES. THE ABOVE MENTIONED SURFACE FRONT UNDER THIS
STRONGER FLOW SHOULD SAG INTO SOUTHERN ZONES OVERNIGHT WITH A FEW
LINGERING SHOWERS POSSIBLE ALONG IT. LOW LEVEL NEGATIVE THETA-E
ADVECTION INTO THE NORTHERN TWO THIRDS OF THE CWA WILL ENSURE
DRY/COOLER CONDITIONS OVERNIGHT.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 451 AM EDT WED AUG 7 2013

CONTINUED WITH LITTLE SUBSTANTIVE CHANGES WITH RESPECT TO LONG TERM
FORECAST. DIFFICULTIES REMAIN WITH TIMING OF SHORTWAVES EMANATING
FROM EASTERN PERIPHERY OF AZ MID LEVEL CYCLONE AS WELL AS PARTIAL
EJECTIONS FROM BLOCKED SYSTEM OFF NORTHERN CALIFORNIA COASTLINE.
WHILE SURFACE BOUNDARY TO LIKELY LIE OUT ALONG/JUST NORTH OF OHIO
RIVER BY 12 UTC THU...LACK OF DEPTH IN BACKED NORTHERLY FLOW
SUGGESTS PRESENCE OF AT RESIDUAL MUCAPE AVAILABLE FOR CONVECTIVE
DEVELOPMENT BY MIDDAY THU ACROSS FAR SOUTHERN CWA. PRESENCE OF MID
LEVEL SPEED MAX EMBEDDED WITHIN ALREADY GENEROUS WESTERLY FLOW PER
E/W ELONGATED WESTERN ONTARIO VORTEX...CONTRIBUTING TO DECENT 40
KNOTS OF DEEP LAYER SHEAR. RELEGATED HIGHEST CHANCES TO ONLY FAR
SOUTH...WITH SLIGHT CONTRACTION OVER PRIOR FORECAST GIVEN LACK OF
APPRECIABLE INSTABILITY ACROSS NORTHERN HALF OF CWA. SLIGHTLY
BROADER CHANCES THURSDAY NIGHT PER SECOND WAVES SOUTHERLY 925-850MB
BENT ELICITING LOW LEVEL MOISTURE FLUX CONVERGENCE. STILL HAVE
MAINTAINED CONSTRAINT OVER DUBIOUS VERACITY IN MODEL SOLUTIONS
MARRED BY SERIAL CONVECTIVE FEEDBACK. CONTD CHANCE FOR CONVECTION ON
FRIDAY AS ROTATION OF INTENSE SHORTWAVE NOW ENTERING FAR NORTHERN
ALBERTA TO MARKEDLY SHARPEN NORTHERN UPPER GREAT LAKES TROF.
ESTABLISHED ONSHORE FLOW TO CURTAIL INSTABILITY/CHANCES NWRN-NRN
CWA...AGAIN FAVORING SOUTHERN CWA. THEREAFTER DRY FORECAST FOR
REMAINDER OF LONG TERM. TROF AXIS PUSHES EASTWARD IN EARNEST THROUGH
THE LOWER GREAT LAKES FRIDAY EVENING AND INTO FAR EASTERN CANADA
THEN NORTHERN NEW ENGLAND BY 12 UTC SAT. ENSEMBLE GFS MOS POP
AVERAGES QUICKLY DWINDLE TO WELL BELOW CLIMO...WITH STANDARD
DEVIATIONS IN 1-3 RANGE BY EARLY NEXT WEEK. EXPECT DRY AIRMASS PER
PLAINS SURFACE RIDGE WITH WEAKER/HIGHER BELTED 5H TROFFING ACROSS
EASTERN CANADA/NORTHERN GREAT LAKES...AMID MEAN RIDGING ACROSS
WESTERN STATES INTO NORTHWESTERN CANADA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1241 AM EDT WED AUG 7 2013

DRY CONDITIONS ARE EXPECTED THROUGH THE EARLY MORNING GIVEN
SUBSIDENCE IN WAKE OF WEAK MCV REMNANT...WITH INVERSION/CAP
BETWEEN 800-700 MB SHOWING UP NICELY ON EVENING AMDAR SOUNDINGS.
MOIST LOW LEVELS AND LIGHT WINDS WILL LIKELY SUPPORT A PERIOD OF
MAINLY MVFR VIS RESTRICTIONS THROUGH 13-14Z. CONFIDENCE DECREASES
LATER THIS MORNING INTO THE AFTERNOON AS CONVECTIVE OUTFLOW FROM A
WISCONSIN/MICHIGAN MCS SLOWS SOUTHEAST INTO THE SBN AREA BY MID
MORNING...AND MAYBE AS FAR SOUTH AS FWA BY EARLY/MID AFTN PER
LATEST HRRR/SPC WRF ITERATIONS. MVFR AND POTENTIALLY BRIEF IFR VIS
RESTRICTIONS WILL BE POSSIBLE WITH SCATTERED CONVECTION THAT MAY
ACCOMPANY THIS BOUNDARY. BETTER CHANCES AT SBN WHERE A TEMPO
MVFR/-TSRA GROUP WAS ADDED. LESSER CONFIDENCE AT FWA WARRANTED
KEEPING WITH MORE OPTIMISTIC VFR/VCTS GROUP HERE. THE PRIMARY COLD
FRONT WILL WORK THROUGH SBN LATE IN THE AFTERNOON AND FWA IN THE
EVENING WHICH WILL ALLOW WINDS TO SHIFT TO THE WEST-NORTHWEST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...STEINWEDEL
SHORT TERM...STEINWEDEL
LONG TERM...MURPHY
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 7, 5:15 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 AM EDT WED AUG 7 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-080915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
515 AM EDT WED AUG 7 2013 /415 AM CDT WED AUG 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS MORNING AND
AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY...THE
BEST CHANCE FOR STORMS ARE SOUTH OF ROUTE 24. SEVERE STORMS ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-080915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
515 AM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. GUSTY WINDS MAY
ACCOMPANY THE STORMS.

THERE IS A CHANCE OF RIP CURRENTS TO DEVELOP LATER
TONIGHT...ESPECIALLY ALONG INDIANA BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF RIP CURRENTS ON THURSDAY...ESPECIALLY ALONG
INDIANA BEACHES.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THURSDAY NIGHT
INTO FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Aug 7, 8:32 AM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 AM EDT WED AUG 7 2013

MIZ077-078-071315-
BERRIEN MI-CASS MI-
832 AM EDT WED AUG 7 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN CASS AND NORTHEASTERN
BERRIEN COUNTIES...

AT 829 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM 6 MILES NORTH OF PAW PAW LAKE...OR 15
MILES NORTHEAST OF BENTON HEIGHTS...MOVING SOUTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DEWEY LAKE AND SANDY BEACH...
  MAGICIAN LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4225 8623 4207 8622 4207 8577 4191 8577
      4211 8650 4225 8637
TIME...MOT...LOC 1232Z 297DEG 24KT 4228 8622

CEO
Special weather statement, Aug 7, 9:08 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
908 AM EDT WED AUG 7 2013

MIZ079-080-071400-
BRANCH MI-ST. JOSEPH MI-
908 AM EDT WED AUG 7 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH...
BRANCH AND EXTREME NORTHWESTERN HILLSDALE COUNTIES...

AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLON...OR 14 MILES NORTH OF STURGIS...
MOVING SOUTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  COLDWATER...
  COLON AND UNION CITY...
  UNION CITY...
  QUINCY...
  SHERWOOD...
  MATTESON LAKE AND HODUNK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4177 8483 4200 8557 4208 8549 4208 8483
TIME...MOT...LOC 1309Z 309DEG 28KT 4199 8533

CEO
Local storm report, Aug 7, 9:10 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 AM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     HAIL             COLOMA                  42.19N  86.31W
08/07/2013  M0.25 INCH       BERRIEN            MI   TRAINED SPOTTER

            LARGEST HAILSTONES THREE EIGHTHS OF AN INCH

&&

SKIPPER
Special weather statement, Aug 7, 10:39 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1039 AM EDT WED AUG 7 2013

OHZ002-071515-
FULTON OH-
1039 AM EDT WED AUG 7 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN FULTON COUNTY...

AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF FAYETTE...OR 13 MILES
SOUTHWEST OF ADRIAN...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LYONS...SEWARD AND WINAMEG...
  METAMORA AND ASSUMPTION...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4159 8388 4165 8434 4171 8433 4171 8414
      4172 8414 4171 8397 4172 8397 4172 8394
      4172 8388 4170 8387
TIME...MOT...LOC 1439Z 268DEG 27KT 4175 8417

CEO
Special weather statement, Aug 7, 1:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
108 PM EDT WED AUG 7 2013

INZ003-004-MIZ077-071745-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
108 PM EDT WED AUG 7 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHEASTERN
LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR THREE OAKS...OR 11 MILES
NORTHEAST OF LA PORTE...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BUCHANAN...
  NEW CARLISLE...
  HUDSON LAKE...
  GALIEN...
  DAYTON...
  CHAIN-O-LAKES AND LYDICK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4196 8623 4165 8624 4172 8672 4181 8672
TIME...MOT...LOC 1708Z 261DEG 18KT 4176 8660

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:32 AM EDTSpecial Weather StatementIWXCass43 min
Aug 7, 9:08 AM EDTSpecial Weather StatementIWXBranch52 min
Aug 7, 10:13 AM EDTAreal Flood AdvisoryIWXBranch, Hillsdale, Saint Joseph3 hr
Aug 7, 1:08 PM EDTSpecial Weather StatementIWXBerrien37 min
Aug 7, 2:53 PM EDTFlash Flood WarningIWXBerrien6 hr
Aug 7, 5:21 PM EDTSpecial Weather StatementIWXBerrien39 min
Aug 7, 1:59 PM EDTSpecial Weather StatementIWXSaint Joseph46 min
Aug 7, 2:15 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph45 min
Aug 7, 2:58 PM EDTSpecial Weather StatementIWXElkhart47 min
Aug 7, 3:04 PM EDTSpecial Weather StatementIWXSaint Joseph26 min
Aug 7, 3:24 PM EDTSpecial Weather StatementIWXLaPorte, Saint Joseph51 min
Aug 7, 4:17 PM EDTSpecial Weather StatementIWXMarshall43 min
Aug 7, 4:20 PM EDTSpecial Weather StatementIWXElkhart40 min
Aug 7, 4:43 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall47 min
Aug 7, 5:15 PM EDTSpecial Weather StatementIWXKosciusko45 min
Aug 7, 5:19 PM EDTAreal Flood AdvisoryIWXLaPorte, Saint Joseph3 hr
Aug 7, 5:38 PM EDTSpecial Weather StatementIWXStarke52 min
Aug 7, 6:01 PM EDTSpecial Weather StatementIWXLaPorte44 min
Aug 7, 6:23 PM EDTSpecial Weather StatementIWXMarshall37 min
Aug 7, 6:33 PM EDTSpecial Weather StatementIWXLaPorte42 min
Aug 7, 6:54 PM EDTSpecial Weather StatementIWXKosciusko51 min
Aug 7, 6:59 PM EDTAreal Flood AdvisoryIWXLaPorte, Starke3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.